Aa
A
A
A
Close
Bipolar Disorder Community
5.02k Members
Avatar universal

I feel like a robot

Hi all, I've been on seroquel for quite some time. We had to upgrade it a little when I had a psychotic break of two months. My question is is it normal to not feel anything? I'm unhappy but my unhappiness is just a sort of tenderness in the backround. I am severely withdrawn from people. I feel like Ive lost my humanity. I go through the motions of laughing, smiling, being pleseant (when absolutely needed) but I dont feel any of it. The woman who raised me passed recently and I can't muster a single tear for her. they've told me its a defense mechanism but I'm about to run into traffic at this point. My feelings are so shallow. No more compassion, no more empathy.. Any ideas whats the source?
5 Responses
574118 tn?1305135284
perhaps the seroquel needs to be reduced
Avatar universal
NO...I don't think it's normal at all that you don't feel anything.  I would get back in to the doctors and tell them what you are feeling (or not feeling) and insist that they consider a change for you.  I mean, it sounds to me like you're saying this is new, and anything that bothersome and NEW should be dealt with.  It could very well be the medication.  If they increased you on seroquel when you were having issues it may be too much, but if a lower does was allowing the break through like that maybe it's time for a medication change!  My son was on Seroquel for a good long while too...in fact I believe it was the first medication he was on.  Anyway, it was great, but like most meds have done it outlived its effectiveness.  Obviously no one on here can say THIS IS THE PROBLEM...but that would be my first guess.  Although...I CAN say with certainty that it's NOT normal and it's NOT okay to have the medications turn you into a robot, just going through the motions.  There are so many different medications and combinations of medication that can be used to treat psy disorders effectively, it is wrong to suffer more because of a treatment that should be helping.  Don't take no for an answer, be your own advocate and make them listen and tell them that YOU say it's NOT okay, you know better than anyone how you are....don't allow them to dismiss your concerns.  Okay, sorry, I got a little mouthy there...just go, say it's not working and get the doctors to do something for you...
Avatar universal
Thank you! I think I will.

They cant unfortunately lower my seroquel because within days I relapse into psychosis so I guess Im in for a med change
2010625 tn?1329372056
Med changes can be difficult though. I am on trying medication number 4 now. The side effects can be terrible. I had to change so much due to side effects and now the medication I am on now more bad side effects. I hope someday they can come up with some better medications with less side effects. Good luck to you though hope they get you on something that works for you without making you a robot.
Avatar universal
It sounds like you are grieving to me.  Just because you haven't shed tears doesn't mean you are not hurting.  Maybe a support group for people who have lost a loved one or maybe google greiving and that will help you.  If you feel suicidal call your doctor.  
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.